Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 7, 2025, 4:49 PM EDT for Dixie County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2025, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 7, 2025, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 142 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WWUS82 KTAE 072049
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Thu Aug 7 2025
FLZ034-134-072115-
Coastal Dixie FL-Inland Dixie FL-
449 PM EDT Thu Aug 7 2025
...A STRONG THUNDERSTORM WILL IMPACT DIXIE COUNTY THROUGH 515 PM
EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Cross City, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cross City, Horseshoe Point, Horseshoe Beach, Shamrock, Shired
Island, Cross City Airport, Eugene, and Yellow Jacket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2941 8338 2966 8348 2968 8343 2966 8337
2970 8335 2972 8302 2947 8298 2946 8300
2943 8302 2937 8315
TIME...MOT...LOC 2049Z 266DEG 13KT 2956 8322
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
02-MONTGOMERYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:35 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 7, 2:35 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 235 PM EDT Thu Aug 7 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Friday) Issued at 235 PM EDT Thu Aug 7 2025 Drier conditions across Alabama and Georgia will keep rain chances lower this afternoon but moist conditions across Florida will keep rain chances high. Northeasterly flow at the surface has kept conditions fairly stable across much of the region with stratus prevailing, but the stratus is beginning to break up with showers and storms developing where stratus has thinned out and a more robust cumulus field has developed. Main concerns today is with heavy rain. Widespread flooding rains aren't anticipated but slow movers are forecast and isolated 3 to 4 inch rainfall amounts can't be ruled out. Broad upper level trough and low-level northeasterly flow should be continuing tomorrow but deep-layer moisture should be a little higher across the area so rain chances should be a little higher. Slow storm motions again are possible which could lead to localized areas of flooding in low-lying areas and poor drainage areas. With the cooler northeasterly flow subsiding somewhat tomorrow and a little less stratus in the morning, we should be able to warm up a few degrees higher than this afternoon. && .SHORT TERM AND LONG TERM... (Friday night through Wednesday) Issued at 235 PM EDT Thu Aug 7 2025 A tropical wave will slide into the northeast Gulf this weekend while a meandering front will slowly sag south into the Gulf waters before dissipating Monday. PWATs bump back up over 2.1 inches most locations which will lead to an increase in rain chances areawide. Scattered to widespread showers and thunderstorms will occur each day through Monday, although convection will be more diurnally driven and more typical for summertime. Gusty winds and locally heavy rainfall will accompany stronger convection. Northeasterly winds for much of the week will also tend to favor convection over our FL counties as the ambient flow and seabreeze collide. Beyond Monday, the subtropical ridge gains influence into the southeast US with rain chances declining back to more typical levels for August. In conjunction, highs will jump back into the low to mid 90s and heat indices pushing back towards 108F possibly requiring heat advisories for the middle of next week. && .AVIATION... (18Z TAFS) Issued at 235 PM EDT Thu Aug 7 2025 MVFR/VFR conditions will prevail this afternoon with light northeasterly flow. Scattered showers/storms will bring occasional MVFR/IFR conditions due to reduced visibilities mainly from 19 to 00z. A period of VFR conditions is forecast overnight, but by sunrise, and potentially through 18z Friday, IFR cigs could develop across our AL/GA terminals with the highest probabilities at ABY/VLD but IFR ceilings can't be ruled out as far southwest as TLH/ECP/DHN. && .MARINE... Issued at 235 PM EDT Thu Aug 7 2025 Favorable marine conditions will persist into the weekend. A tropical wave will enter the northern Gulf Saturday through Monday with an increase in showers and thunderstorms each day favoring the overnight into morning periods. Beyond Monday, high pressure builds through the southeast US with winds becoming east to southeast and an overall decreasing trend to the rain chances. && .FIRE WEATHER... Issued at 235 PM EDT Thu Aug 7 2025 Low fire weather concerns are forecast the next few days with moist conditions and increasing rain chances expected into the weekend. The wettest locations will likely be the Florida Big Bend, with lower rain chances across southeast Alabama. Only concerns will be dispersions on the lower side, but most locations should still remain above 25 into the weekend. && .HYDROLOGY... Issued at 235 PM EDT Thu Aug 7 2025 Scattered to widespread showers and storms are expected each day through the weekend and into early next week, with the greatest coverage generally expected over the FL counties. Widespread flooding is not expected, although locally heavy rainfall could cause isolated flooding issues in urban or already saturated areas. Several rivers and streams remain in or are forecast to reach action stage due to recent rainfall. However, no flooding is forecast at this time. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 88 73 87 / 20 50 20 80 Panama City 74 89 75 89 / 30 50 40 80 Dothan 70 86 72 87 / 0 20 10 60 Albany 70 87 72 87 / 0 20 10 70 Valdosta 71 89 72 88 / 20 50 20 80 Cross City 72 90 72 90 / 60 80 50 90 Apalachicola 76 87 77 87 / 50 60 60 90 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Scholl LONG TERM....Scholl AVIATION...Dobbs MARINE...Scholl FIRE WEATHER...Dobbs HYDROLOGY...Merrifield
In the hours before
Special weather statement, Aug 7, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Thu Aug 7 2025
FLZ034-134-072115-
Coastal Dixie FL-Inland Dixie FL-
449 PM EDT Thu Aug 7 2025
...A STRONG THUNDERSTORM WILL IMPACT DIXIE COUNTY THROUGH 515 PM
EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Cross City, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cross City, Horseshoe Point, Horseshoe Beach, Shamrock, Shired
Island, Cross City Airport, Eugene, and Yellow Jacket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2941 8338 2966 8348 2968 8343 2966 8337
2970 8335 2972 8302 2947 8298 2946 8300
2943 8302 2937 8315
TIME...MOT...LOC 2049Z 266DEG 13KT 2956 8322
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:28 PM EDT | Special Weather Statement | TAE | Dixie | 17 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.